Home Forums Melanoma Diagnosis: Stage IV mk-3475 side effect questions ?

  • This topic is empty.
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #22109
    tasjacques
    Participant

    Hi Everyone,

    I have been in the MK 3475 trial with dosage 10mc/Kg every two weeks. After 6 months I stop the trial temporarily due to side effects – mainly GASTRITIS – COLLITIS and lost 40 lbs after my stay in the hospital. I restarted the trial 11 weeks later and after 4 months I stop the trial again due to SEVERE GASTRITIS that put me in the hospital again for a week, lost another 20 pounds! They say my pituitary might be in trouble, low testoterone levels….DILEMA… continue the trial and deal with the side effects (I don’t have any weight to loose anymore…I am 115 pounds) or stop the trial?!

    Have anyone has this type of side effects or similar to this? Any advice will be greatly appreciate it.

    Jacques

    #65020
    Catherine Poole
    Keymaster

    The most frequent toxicities reported for anti-PD-1 agents are mild fatigue, rash, fever, diarrhea and colitis. The usual dose is:

    Intravenous 2-3 weeks: 2 mg/kg (range 1-10 mg/kg) This seems you’ve been taking a higher dose you’ve been on with greater frequency. Can they cut the dose back? Have they tried preventative therapies to mitigate these problems? For instance, give you prednisone prior? So prior to the infusion you might get a therapy that prevents the gastritis/colitis? Where are you in this trial? Also, what do your scans show? Has the disease progressed or regressed?

    #65021
    gostan
    Participant

    Your scans must show some positive results, otherwise why would your doctors have even thought of leaving you in the trial. Assuming that to be the case, I would think that it is beyond time for you to opt out of the trial. Positive results can certainly follow you beyond cessation of the infusions. I only had two infusions of Ipi with good results as far as disease progression. I did end of spending a week in hospital in No ember, December and February for severe colitis side effects that were eventually controlled by Remicaid, after heavy doses of prednisone just did not really work. But my doctors would never put me back on the Ipi because once you have those those gastric/colitis side effects, there is a much higher chance of reoccurrence and quality of life has to come into the treatment equation as your side effects do not sound tolerable. Right now my original melanoma is not progressing except for growths in my small intestine, which is now being treated with a braf/mek regime. I agree with Catherine that you need to tell us more about your disease, scans and your disease progression/regression. Sorry you had to go through these side effects. It is really hard to be a patient when these types of side effects kick in from the treatments that are supposed to cure our diseases. Hang In there.

    #65022
    tasjacques
    Participant

    Dear Catherine,

    Sorry for not to be precise. I’m on the higher dose every 2 weeks. After the first Ct Scan the result was incredible with over 70% reduction of mass. After my 2nd, 3rd, 4th Ct Scan the result continue to be incredible with over 50 % decreasing but the last one was a smaller result but still really good by standar. I’m faraway from NED ( still have some 4 or more over 3 cm) but still getting result from treatment. After checking with MERK they agree ( just yesterday news) to start me every 3 weeks but still don’t know the dose. That is great news for me because i’m not sure I can handle this side effects. I have right now one medecine call predizone ( 5Mg) per day to help. What hurts the most is short of breath and no one can understand why and don’t believe that has nothing to do with the other side effect. Well for that I use pain medecine but don’t work much.The last side effect I have is acid reflux after I eat, they gave me ondansentron but it stopped working this past few days.

    I will have scans in 2 weeks and that will show the last 12 weeks without treatment due to hospitalization and stopage for side effects.

    Im really worry about this next scan and feel really bad from this gastrittis still can not get over and I have only 2 more weeks prior to restart this trial. The problem is that if I stop I have nothing that will take care off the cancer and if I continue I will have again gastritis with colitis. I din’t mention the first time that I was hospitalize from those side effect I spend 25 days and lost 50 lbs. Follow a fews day later with 1 week in the hospital to deal with colitis. I was 180 lbs prior to this hospitalization and now I’m 115lbs and feel really weak and walking is hard, moving is hard all feels so difficult with no much solution and going nowhere and all I hear is just stop treatment because you can’t afford to lose anymore weight… and the other side they say don’t worry all will be ok it isn’t sure you will get this side effect again. I don’t see how I can afforded not to be in this trial that saves my life with out a doubt. They say i’m the only one that I have those kind of severe side effect but I can’t belive it or I don’t want to belive it is possible, that is why I reach all of you. Please contact me if you do have those side effect and how did you deal with it ?

    Again thank you for all . Mahalo

    #65023
    Catherine Poole
    Keymaster

    Where are you getting treated? Do they have a lot of experience with PD1? Your side effects seem extreme and if you have a lot of regression of disease, that should last for some time. PD1 stays in the body for a very long time. So I would talk to them about a break, until you gain your weight and stamina back. We don’t want to see this treatment be worse than the disease.

Viewing 5 posts - 1 through 5 (of 5 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.